Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 27 August 2019

A Note on “The Homotopy Category is a Homotopy Category”

Afework Solomon1

Journal of Mathematics and Statistics, Volume 15, Issue 1, pp. 201–207 · doi.org/10.3844/jmssp.2019.201.207

6,939 accesses4,908 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

In his paper with the title, “The Homotopy Category is a Homotopy Category”, Arne Strøm shows that the category Top of topo- logical spaces satisfies the axioms of an abstract homotopy category in the sense of Quillen. In this study, we show by examples that Quillen’s model structure on Top fails to capture some of the subtleties of classical homotopy theory and also, we show that the whole of classical homo-topy theory cannot be retrieved from the axiomatic approach of Quillen. Thus, we show that model category is an incomplete model of classical homotopy theory.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Solomon, A. (2019). A Note on “The Homotopy Category is a Homotopy Category”. Journal of Mathematics and Statistics, 15(1), 201–207. https://doi.org/10.3844/jmssp.2019.201.207

Licence
CC BY 3.0
Issue
Volume 15, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A Note on “The Homotopy Category is a Homotopy Category”Journal of Mathematics and Statistics · Volume 15, Issue 1 · pp. 201–207 · CC BY 3.0Download